Alert archive / Arizona / Wind Advisories in 2005

Wind Advisory 1, NWS Flagstaff, AZ

October 4, 2005Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 4, 2005, 3:54 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 4, 2005, 9:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2005, 3:54 AM MST (10:54 UTC)
In effect from
Oct 4, 2005, 9:00 AM MST
Expired
Oct 4, 2005, 5:43 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2005-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2005-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 041054
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
354 AM MST TUE OCT 4 2005


AZZ004>007-009>017-039-040-041900-
/X.NEW.KFGZ.WI.Y.0001.051004T1600Z-051005T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
354 AM MST TUE OCT 4 2005

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

SOUTHWEST WINDS FROM 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
AFTER MID MORNING IN THE ADVISORY AREA. THESE WIND GUSTS MAY
PRODUCE AREAS OF BLWOING SAND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
2 follow-up statements
000 
WWUS75 KFGZ 041903
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1203 PM MST TUE OCT 4 2005

AZZ004>007-009>017-039-040-050100-
/X.CON.KFGZ.WI.Y.0001.000000T0000Z-051005T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
1203 PM MST TUE OCT 4 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

SOUTHWEST WINDS FROM 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THIS AFTERNOON IN THE ADVISORY AREA. THESE WIND GUSTS MAY
PRODUCE AREAS OF BLOWING SAND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 050043
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
543 PM MST TUE OCT 4 2005


AZZ004>007-009>017-039-040-050145-
/X.CAN.KFGZ.WI.Y.0001.000000T0000Z-051005T0100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
543 PM MST TUE OCT 4 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. THE WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA BUT WILL
REMAIN BREEZY AT 15 TO 25 MPH UNTIL SUNSET AND THEN DIMINISH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 4, 3:50 AM MST, 4 minutes earlier.

Area forecast discussion, Oct 4, 3:50 AM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
350 AM MST TUE OCT 4 2005

.SYNOPSIS...EXPECT WINDY CONDITIONS TODAY ACROSS MUCH OF NORTHERN
ARIZONA AS A TROF OF LOW PRESSURE BRUSHES OUR STATE. PATCHY MOISTURE
MOVING IN FROM THE SOUTH WILL LEAD TO A SLIGHT CHANCE OF RAIN
SHOWERS ACROSS THE HIGHER TERRAIN OF NAVAJO AND APACHE COUNTIES AS
WELL. CLEAR SKIES ARE EXPECTED TONIGHT AND WEDNESDAY. ANOTHER STRONG
LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE GREAT BASIN THIS
WEEKEND.

&&

.DISCUSSION...
MAIN CONCERN TODAY IS WIND.  WATER VAPOR SHOWS THE TROF AXIS NORTH
TO SOUTH THROUGH CENTRAL NEVADA AND THE SFC FRONT WAS ALONG A LINE
FROM NRN UTAH TO JUST NORTH OF LAS VEGAS NV THENCE SOUTHWEST. SFC
OBS AROUND NRN AZ SHOW WIDESPREAD GUSTS TO 30 MPH NOW AND SFC TEMPS
ARE IN THE 50S AND 60S AT 3 AM. THE GFS AND ETA H7 PROGS SHOWING 45
TO 60 KTS ON SOUTHWEST WIND AT H7 THROUGH 18Z AND THEN DECREASING BY
00Z AS THE FRONT MOVES INTO OUR CWA LATER THIS AFTERNOON.
WE WILL ISSUE A WIND ADVISORY WITH THIS PACKAGE.

SAT IMAGERY SHOWING SOME PATCHY UPSLOPE CLOUDS ALONG THE MOGOLLON
RIM. EXPECT THAT THERE WILL BE MORE CLEAR SKIES THAN CLOUD COVER
TODAY AND HAVE GONE MOSTLY SUNNY IN THE WEST. WILL KEEP THE SLIGHT
CHANCE OF RAIN SHOWERS IN THE AREAS FAVORED BY SOUTHWEST FLOW IN
NAVAJO AND APACHE COUNTIES BUT EXPECT VERY LIGHT ACCUMULATIONS.

ON WEDNESDAY...WESTERLY FLOW ALOFT SEEN FOR NRN AZ WITH MOSTLY CLEAR
SKIES.

THURSDAY AND FRIDAY...GFS KEEPS SOME DECENT RH VALUES ALONG THE NEW
MEXICO BORDER AND WILL CONTINUE TO KEEP PARTLY CLOUDY SKIES AND A
SLIGHT CHANCE OF SHOWERS.

SATURDAY AND BEYOND...GFS SHOWS A COLD LOW PRESSURE SYSTEM WORKING
INTO THE GREAT BASIN SATURDAY AND INTO NRN AZ SUNDAY. NEIGHBORING
OFFICES TELL THAT  GFS IS SHOWING GOOD RUN CONTINUITY WITH THIS
SYSTEM. DID START MAX TEMPS ON A DOWNWARD TREND STARTING
SATURDAY...AND WILL CONTINUE THE CHANCE OF PRECIP.

DL
&&

.AVIATION...FOR 12Z PACKAGE...FOR TODAY EXPECT SOUTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS OVER 40 MPH...ESPECIALLY ACROSS NORTHEAST
ARIZONA AND THE FOUR CORNERS AREA. COULD BE SOME LOCAL CEILINGS IN
THE 3000 TO 4000 FOOT RANGE BUT IN GENERAL VFR FLIGHT CONDITIONS ARE
EXPECTED. COULD STILL BE A ISOLATED SHOWER OR TWO NEAR THE NEW
MEXICO BORDER.  AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY TODAY 9 AM MST TO 6 PM MST ZONES 4>7-9>17-39-40

&&
Hazardous weather outlook, Oct 3, 9:30 AM MST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON OCT 3 2005

AZZ004>018-037>040-040700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
930 AM MST MON OCT 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A WIND ADVISORY WILL BE IN EFFECT FROM 10 AM THROUGH 8 PM FOR LOCATIONS
NORTH AND WEST OF...AND INCLUDING...FLAGSTAFF. A STRONG COLD FRONT MOVING
THROUGH THE GREAT BASIN COMBINED WITH HIGH PRESSURE TO OUR EAST WILL BRING
GUSTY SOUTHWEST WINDS TO THE AREA TODAY. THE STRONGEST WINDS WILL OCCUR
ROUGHLY FROM FLAGSTAFF NORTHWESTWARD TO THE UTAH BORDER. WINDS IN THESE
AREAS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH THIS
AFTERNOON. OTHER LOCATIONS WILL ENCOUNTER WINDS OF 15 TO 25 MPH WITH
GUSTS TO AROUND 35 MPH BY AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.